How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29080
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I took amoxicillin few days and yesterday and today when I

Customer Question

I took amoxicillin for a few days and yesterday and today when I had a bowel movement it was light brown... Could this be because of the antibiotic
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Yes most likely.

Amoxicillin can cause intestinal irritation and soft stool.

Light brown color is still considered normal stool color.

Do not worry.

This will subside shortly after stopping antibiotic.

You can take a probiotic daily as well to restore normal intestinal flora.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 1 year ago.
It looks like it has white mixed in with it too
Expert:  Dr Basu replied 1 year ago.

White is mucus from the intestine --common not serious.

Intestine gets irritated from amoxicillin or any antibiotic.

That is the normal response.

That will improve over time.

Best wishes

Customer: replied 1 year ago.
nothing I should worry about... I worry over everything!!
Expert:  Dr Basu replied 1 year ago.

You should not worry --this is not serious